It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Exercise & Fitness Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-28-2005, 11:26 PM   #1
Junior Member
(male)
 
Join Date: Feb 2005
Location: A little town called Silent Hill (lol, maybe not THAT bad yet)
Posts: 30
privatescreen33 HB User
Effects of gaining and your skin

I have lots of scarring on my back. it looks like strips underneath the skin have been lost. these scars can range from half an inch to two inches long. I have not lost or gained a larger amount of weight and though i suspect they are stretch marks due to getting taller during my teenage years, they really dont look like stretch marks at all. There is one odd thing about these marks that makes me wonder if they CAN be helped to appear a little less severe...

When I stretch the skin on my back near my surrounding scars the appearence of my scars are greatly diminished. Even under the brightest light if my skin is stretched the scars are hard to spot (and my scars are VERY obvious under this light). Is it possible that if i were to gain some mass on my back, would this filling out stretch the skin thus lessening the scars much in the way of stretching the surrounding skin as mentioned above? Im a very very thin guy (120 lbs at 6'1 height if that tells ya anything) so i have a LOT of mass to gain. Please let me know your feelings on this. Anyone here have dents in their skin that lessened after gaining muscle or fat? Please let me know, im very depressed about this and would love to hear your thoughts.
__________________
(And they thought my other half was the evil one )

 
Old 03-29-2005, 05:24 AM   #2
Senior Veteran
(female)
 
Join Date: May 2001
Location: San Antonio, TX
Posts: 5,591
Naxis HB User
Re: Effects of gaining and your skin

I actually think you may be right. The most salient trait of most stretch marks (after the initial redness wears off) is the texture/depth. If you are able to make the skin more taut through (SLOW!) muscle gain, I think it would minimize the appearance. You just don't want to make it worse by gaining too fast.
And just to note, one of my clients who just had a baby was told that microdermabrasion can help too and she is going to try treatments to see if she gets any kind of significant difference. That's a very pricey way to go, but if it works at all, it would be well worth it to a lot of people. If she has any success, I'll post her results here.
__________________
Keep your body lean, your blood clean and your mind sharp. -Rollins

 
Sponsors Lightbulb
   
Old 03-29-2005, 06:04 PM   #3
Junior Member
(male)
 
Join Date: Feb 2005
Location: A little town called Silent Hill (lol, maybe not THAT bad yet)
Posts: 30
privatescreen33 HB User
Re: Effects of gaining and your skin

Thank you very much for your response. Its so hard having such horrible skin all over my back like this and Im trying very hard to look on the bright side with it all. My frame is extremely small (protruding spine due to lack of weight) so i figure that being that i have so much to fill out that hopefully it will reduce the appearence of these weird marks. I very much appreciate you saying you will post on here later about your friend because dermabrastion interests me very much because i have some tiny white bumps on my shoulders and shoulder blades that i feel surgery could help. I will do whatever it takes no matter the cost to feel comfortable in my own skin. Thank you for your input and i cant wait to hear about your friends results
__________________
(And they thought my other half was the evil one )

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lexapro and Starting Side Effects - Need Encouragement AAAsMom Anxiety 36 10-23-2008 06:23 PM
Prilosec side effects tiredpoet Acid Reflux / GERD 3 03-02-2008 11:35 AM
I'm scared of meds/Anyone taking meds w/out side effects?Anyone not even taking meds? Unhappygirl74 Bipolar Disorder 6 08-10-2007 02:47 PM
My complete Spiro experience (drug info, side effects, initial breakout, results)! Curiosa Acne 3 01-30-2007 10:37 AM
Keppra side effects? VeryOldLady Bipolar Disorder 9 07-14-2006 02:46 PM




« Energy Drinks | Bmi »
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



diamond839 (17), janewhite1 (8), lenvegas (8), tjlhb (4), JohnR41 (3), james079 (3), bdrunner79 (3), sam 23 (3), Bexiesbruv (3), Titchou (3)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:30 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!